Volume 1, issue 1 (2001)

Download this article
For printing
Recent Issues

Volume 24
Issue 6, 2971–3570
Issue 5, 2389–2970
Issue 4, 1809–2387
Issue 3, 1225–1808
Issue 2, 595–1223
Issue 1, 1–594

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN 1472-2739 (online)
ISSN 1472-2747 (print)
Author Index
To Appear
 
Other MSP Journals
A universal bound for surfaces in 3-manifolds with a given Heegaard genus

Mario Eudave-Muñoz and Jeremy Shor

Algebraic & Geometric Topology 1 (2001) 31–37

arXiv: math.GT/0008158

Abstract

It is shown that for given positive integers g and b, there is a number C(g,b), such that any orientable compact irreducible 3-manifold of Heegaard genus g has at most C(g,b) disjoint, nonparallel incompressible surfaces with first Betti number b1 < b.

Keywords
incompressible surface, Haken manifold.
Mathematical Subject Classification 2000
Primary: 57N10
Secondary: 57M25
References
Forward citations
Publication
Received: 8 August 2000
Revised: 9 October 2000
Accepted: 9 October 2000
Published: 15 November 2000
Authors
Mario Eudave-Muñoz
Instituto de Matemáticas
UNAM
Ciudad Universitaria
04510 México DF
México
Jeremy Shor
250 E Houston St no 3J
New York City NY 10002
USA